Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 17, 2015, 8:05 AM EDT for 6 counties in Ohio. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 8:05 AM EDT (12:05 UTC)
- Expired
- Jun 17, 2015, 12:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Auglaize County, OH, Champaign County, OH, Darke County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 10:52 AM EDT | FLOOD | 1 W Anna, OH | ROAD CLOSED AT 100 BLOCK OF BROOKSIDE DRIVE |
| Jun 17, 10:52 AM EDT | FLOOD | 2 E Fort Loramie, OH | ROAD CLOSED AT 9000 BLOCK OF EILERMAN RD |
| Jun 17, 10:52 AM EDT | FLOOD | 2 Ne Fort Loramie, OH | ROAD CLOSED AT 12000 BLOCK OF BRUN DRIVE |
| Jun 17, 10:52 AM EDT | FLOOD | 2 Wnw Fort Loramie, OH | ROAD CLOSED AT 1000 BLOCK OF FORTMAN RD |
| Jun 17, 10:52 AM EDT | FLOOD | 3 Sse Fort Loramie, OH | ROAD WASHED OUT AT 5000 BLOCK OF CARDO RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
092
WGUS51 KILN 171205
FFWILN
OHC011-021-037-091-107-149-171600-
/O.NEW.KILN.FF.W.0002.150617T1205Z-150617T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
805 AM EDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
NORTHERN DARKE COUNTY IN WEST CENTRAL OHIO...
WESTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
SOUTHERN MERCER COUNTY IN WEST CENTRAL OHIO...
SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL NOON EDT.
* AT 751 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO
FALL WITH ANOTHER 1 TO 2 INCHES POSSIBLE. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...SIDNEY...
BOTKINS...COLDWATER...FORT RECOVERY...MINSTER AND NEW BREMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4053 8431 4052 8396 4032 8389 4023 8394
4027 8481 4034 8481 4056 8481
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:08 AM EDT, 57 minutes earlier.
Area forecast discussion, Jun 17, 7:08 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
708 AM EDT WED JUN 17 2015
.SYNOPSIS...
SEVERAL DISTURBANCES ALONG A SLOW MOVING FRONTAL BOUNDARY WILL
KEEP PRECIPITATION CHANCES IN THE FORECAST OVER THE NEXT SEVERAL
DAYS. THE REMNANTS OF TROPICAL STORM BILL WILL WORK INTO THE AREA
ON SATURDAY BRINGING ADDITIONAL PRECIPITATION TO THE REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH CONFIDENCE IN RAIN OCCURRING ACROSS THE REGION TODAY WITH LESS
CONFIDENCE ON HOW HEAVY THE RAINFALL WILL BE. FRONTAL BOUNDARY IS
SITUATED JUST SOUTH OF INTERSTATE 70 THIS MORNING. HAVE SOME
CONCERN WITH A BAND OF PRECIPITATION SETTING NEAR AND NORTH OF
THIS BOUNDARY. THIS IS ALREADY STARTING TO BE EVIDENT ON RADAR
WITH A BAND SETTING UP IN ILLINOIS AND INTO INDIANA.
SOUTH OF THE BOUNDARY ADDITIONAL PRECIPITATION IS EXPECTED TO
OCCUR WITH MORE THUNDER EXPECTED IN THIS AREA. THERE IS ALSO AN
ISOLATED SEVERE RISK ACROSS THIS AREA WITH DAMAGING WINDS BEING
THE PRIMARY THREAT.
DECIDED TO GO WITH A FLASH FLOOD WATCH ACROSS NORTHERN PORTIONS OF
THE FA TO ACCOUNT FOR LOWER FFG VALUES AND ALSO TO ACCOUNT FOR
WEST TO EAST BAND SETTING UP OVER THE AREA. RAINFALL VALUES ACROSS
THE AREA OF AROUND A HALF INCH TO AN INCH CAN BE EXPECTED WITH
LOCALLY HIGHER AMOUNTS. THESE LOCALLY HIGHER AMOUNTS ARE WHAT
COULD LEAD TO THE POTENTIAL FOR FLOODING ACROSS SOME LOCATIONS.
EXTENSIVE CLOUD COVER AND PRECIPITATION ACROSS THE REGION WILL
LIMIT TEMPERATURES TODAY. WENT WITH HIGH TEMPERATURES RANGING FROM
THE MIDDLE 70S TO LOWER 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
PRECIPITATION WILL DECREASE ACROSS THE AREA THIS EVENING LEAVING
MORE ISOLATED ACTIVITY IN PLACE FOR THE OVERNIGHT HOURS TONIGHT.
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP DURING
THE DAY ON THURSDAY. AN ISOLATED SEVERE THREAT EXISTS WITH
DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. WILL HIGHLIGHT
THIS IN THE HWO.
ADDITIONAL PRECIPITATION CHANCES WILL BE POSSIBLE FOR FRIDAY WITH
A FRONTAL BOUNDARY IN THE VICINITY. THE GREATER COVERAGE IN
PRECIPITATION IS EXPECTED TO BE ACROSS SOUTHERN PORTIONS OF THE
FA.
WITH THE REMNANTS OF BILL IMPACTING THE AREA ON SATURDAY EXPECT
WIDESPREAD RAINFALL ACROSS THE AREA. SOME OF THIS RAIN MAY BE
HEAVY AT TIMES. IN ADDITION GUSTY WINDS AROUND 25 TO 35 MPH WILL
BE POSSIBLE ON SATURDAY. HAVE HEAVY RAIN POTENTIAL MENTIONED IN
THE HWO. PRECIPITATION WILL BEGIN TO EXIT THE AREA BRIEFLY
SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
ON SUNDAY... LOWER PWAT AIR THEN FILTERS IN BEHIND A WEAK FRONT.
THE EURO AND GFS BEGIN TO DIVERGE HERE. THE EURO FORMS AN UPPER
LEVEL RIDGE OVER THE MIDWEST THEN MOVES IT FURTHER EAST TOWARDS US
BY THE BEGINNING OF NEXT WEEK. THE GFS IS SLOWER BUILDING THE
RIDGE IN. BOTH SOLUTIONS SUPPORT ABOVE NORMAL TEMPERATURES FOR THE
BEGINNING OF THE NEXT WORK WEEK.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND EMBEDDED THUNDERSTORMS WILL TRACK ACROSS THE TERMINALS
AT THE START OF THE TAF PERIOD. THE STEADIER PRECIPITATION WILL
MOVE OFF TO THE EAST BUT SOME SHOWERS WILL LINGER WELL THROUGH THE
DAY. HAVE EVENTUALLY TAPERED PRECIPITATION OFF TO VCSH ALTHOUGH
THERE IS SOME POTENTIAL FOR REDEVELOPMENT LATER THIS AFTERNOON WHICH
MAY RESULT IN A BETTER CHANCE OF IMPACTING THE TAF SITES. WITH THE
PRECIPITATION THE CEILINGS WILL LOWER TO IFR FROM KDAY TO
KCMH/KLCK AND MVFR ELSEWHERE. WHERE IFR CEILINGS DEVELOPING THEY
WILL LIKELY PREVAIL THROUGH THE REMAINDER OF THE TAF PERIOD. OTHER
SITES SHOULD SEE CEILINGS IMPROVE LATE IN THE DAY WITH ONLY HIGHER
CLOUD COVER OVERNIGHT. HOWEVER THIS WILL ALLOW FOR MIST/FOG TO
DEVELOP WITH SOME VISIBILITY RESTRICTIONS.
OUTLOOK...MVFR TO IFR CEILINGS AND VISIBILITIES LIKELY THURSDAY
MORNING. MVFR TO IFR CEILINGS AND VISIBILITIES POSSIBLE AGAIN
SATURDAY INTO SATURDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE AT
TIMES THROUGH SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ026-034-
035-042>046-051>056-065.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HAINES
AVIATION...Hazardous weather outlook, Jun 17, 4:06 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 406 AM EDT WED JUN 17 2015 OHZ026-034-035-042>046-051>056-065-180815- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAIRFIELD- 406 AM EDT WED JUN 17 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE ON THURSDAY WITH THE MAIN THREAT BEING DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE ON SATURDAY. THIS MAY LEAD TO SOME LOCALIZED FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION VALUES TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>074-077>082- 088-180815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 406 AM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY WITH THE MAIN THREAT BEING DAMAGING WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS LEADING TO THE POTENTIAL FOR LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE ON THURSDAY WITH THE MAIN THREAT BEING DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE ON SATURDAY. THIS MAY LEAD TO SOME LOCALIZED FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION VALUES TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND ON THURSDAY.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:42 PM EDT | River Flood Warning | ILN | Mercer | 4 days |
| Jun 16, 8:54 PM EDT | Areal Flood Warning | ILN | Auglaize, Hardin, Logan, Mercer | 12 hr |
| Jun 17, 3:56 AM EDT | Flash Flood Watch | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Fairfield and 15 more | 19 hr |
| Jun 17, 8:20 AM EDT | Flash Flood Warning | ILN | Auglaize, Champaign, Hardin, Logan, Union | 4 hr |
| Jun 17, 8:40 AM EDT | Areal Flood Warning | ILN | Auglaize, Hardin, Mercer | 3 days |
| Jun 17, 9:42 AM EDT | River Flood Warning | ILN | Shelby | 3 days |
| Jun 17, 9:58 AM EDT | Areal Flood Advisory | ILN | Delaware, Union | 3 hr |
| Jun 17, 11:12 AM EDT | Areal Flood Advisory | ILN | Clark, Fayette, Franklin, Greene, Madison, Miami and 3 more | 3 hr |
| Jun 17, 11:58 AM EDT | Areal Flood Warning | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 2 more | 67 hr |
| Jun 17, 1:06 PM EDT | Areal Flood Warning | ILN | Delaware, Union | 42 hr |
| Jun 17, 4:43 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Shelby | 3 hr |
| Jun 17, 5:21 PM EDT | Special Weather Statement | ILN | Adams | 24 min |
| Jun 17, 6:02 PM EDT | Special Weather Statement | ILN | Highland | 28 min |
| Jun 17, 6:29 PM EDT | Special Weather Statement | ILN | Highland | 31 min |
| Jun 17, 6:49 PM EDT | Special Weather Statement | ILN | Pike | 26 min |
| Jun 17, 6:53 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 41 min |
Nearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.